Bulletin (New Series) of the American Mathematical Society

New examples of minimal imbeddings of $S^{n - 1}$ into $S^n \left( 1 \right)$—The spherical Bernstein problem for $n = 4,\,5,\,6$

Wu-yi Hsiang

Full-text: Open access

Article information

Bull. Amer. Math. Soc. (N.S.), Volume 7, Number 2 (1982), 377-379.

First available in Project Euclid: 4 July 2007

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 53A10: Minimal surfaces, surfaces with prescribed mean curvature [See also 49Q05, 49Q10, 53C42]
Secondary: 53C42: Immersions (minimal, prescribed curvature, tight, etc.) [See also 49Q05, 49Q10, 53A10, 57R40, 57R42]


Hsiang, Wu-yi. New examples of minimal imbeddings of $S^{n - 1}$ into $S^n \left( 1 \right)$—The spherical Bernstein problem for $n = 4,\,5,\,6$. Bull. Amer. Math. Soc. (N.S.) 7 (1982), no. 2, 377--379. https://projecteuclid.org/euclid.bams/1183549639

Export citation


  • 1. F. J. Almgren, Jr., Some interior regularity theorem for minimal surfaces and an extension of Bernstein's theorem, Ann. of Math. (2) 85 (1966), 277-292.
  • 2. E. Bombieri, E. De Giorgi and E. Guisti, Minimal cones and the Bernstein problem, Invent. Math. 7 (1969), 243-268.
  • 3. E. Calabi, Minimal immersions of surfaces in euclidean spheres, J. Differential Geom. 1 (1967), 111-125.
  • 4. S. S. Chern, Brief survey of minimal submanifolds, Tagungsbericht, Oberwolfach, 1969, pp. 43-60.
  • 5. S. S. Chern, Differential geometry; its past and its future, Actes du Congrès International des Mathématiciens (Nice, 1970), Tome 1, pp. 41-53.
  • 6. E. De Giorgi, Una estensione del teorema di Bernstein, Ann. Sci. Norm Sup Pisa 19 (1965), 79-85.
  • 7. W. Y. Hsiang and H. B. Lawson, Jr., Minimal submanifolds of low cohomogeneity, J. Differential Geom. 5 (1971), 1-38.
  • 8. W. Y. Hsiang, Z. H. Teng and W. Yu, New examples of constant mean curvature immersions of 3-sphere into euclidean 4-space, Proc. Nat. Acad. Sci. U.S.A. (to appear).
  • 9. J. Simons, Minimal varieties in riemannian manifolds, Ann. of Math. (2) 88 (1968), 62-105.